Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 23, 2021Perry County, Mississippi

NWS Mobile, AL issued this special weather statement at Jul 23, 2021, 5:35 PM CDT for Perry County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2021, 5:35 PM CDT (22:35 UTC)
Expired
Jul 23, 2021, 6:15 PM CDT
In force
40 min
Issued by
NWS Mobile, AL

County Perry County, MS

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2181 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

146 
WWUS84 KMOB 232235
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
535 PM CDT Fri Jul 23 2021
 
MSZ075-078-079-232315-
Stone MS-Perry MS-George MS-
535 PM CDT Fri Jul 23 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN GEORGE...SOUTHERN PERRY AND NORTHEASTERN STONE COUNTIES
UNTIL 615 PM CDT...

At 534 PM CDT, the strong thunderstorm was located 8 miles east of
Brooklyn, or 14 miles northeast of Wiggins, moving southeast at 15
mph.

Wind gusts in excess of 35 mph will be possible with this storm.

This storm will remain over mainly rural areas of northwestern
George, southern Perry and northeastern Stone Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3113 8901 3093 8878 3082 8896 3090 8914
      3100 8914 3105 8915
TIME...MOT...LOC 2234Z 325DEG 15KT 3105 8904 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 4:10 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 23, 4:10 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
410 PM CDT Fri Jul 23 2021

.NEAR TERM UPDATE /Now Through Saturday/...An upper trof oriented
near/along the East Coast moves gradually off into the western
Atlantic through the period, and in the process brings a rather
weak shortwave trof southward through the forecast area. In
response, an upper ridge which extends from the eastern Gulf to
near the ArkLaTex retreats from the eastern Gulf while expanding
over the southern/central Plains and building into the southeast
states. A modest surface low located just east of the Florida
peninsula remains nearly in place during the period. A very weak
surface trof extending from the surface low into northern Alabama
moves slowly through the forecast area tonight, though appears to
attempt to reform along the southern portion of the area on
Saturday, aided by a sea breeze circulation. MLCAPE values this
afternoon and Saturday afternoon look to range from 1500-2500
J/kg. While abundant deep layer moisture remains in place over the
area with precipitable water values typically ranging from
2.0-2.2 inches, model soundings show some mid level dry air is
present. With weak shear, this environment looks supportive of
some strong storms, and an isolated severe storm cannot be ruled
out with strong gusty winds as the main threat. Am concerned that
despite the unstable and moist environment during the period,
forcing associated with the sea breeze, surface trof and shortwave
trof is just too weak to support much more than scattered
convective coverage this afternoon and Saturday afternoon. Have
limited pops this afternoon to good chance at best as a
consequence with similar, chance to good chance pops, following
for Saturday. Lows tonight range from the lower/mid 70s inland to
the mid/upper 70s at the coast. Highs this afternoon and on
Saturday will be mostly in the lower 90s except for mid 90s over
portions of south central Alabama. Heat index values both this
afternoon and Saturday afternoon will be mostly 102-107 with a few
higher spots possible but not with sufficient coverage to warrant
consideration of a Heat Advisory. A low risk of rip currents is
expected through Saturday. /29

&&

.SHORT TERM /Saturday night Through Monday night/...Broad mid to
upper level ridging continues to stretch across much of the U.S
throughout the short term. At the surface, an inverted trough
shifts across the Florida Peninsula and into the Gulf of Mexico as
it attempts to close off into a weak low pressure. Models
continue to show this surface feature progressing westward across
the Gulf and keep it south of the forecast area. With little in
terms of forcing, expecting isolated to scattered showers and
thunderstorms each day, with Monday having slightly lower
coverages around 20-30%. Convection will follow a diurnal pattern
with showers and storms initiating over the Gulf and coast in the
early morning and then transitioning inland throughout the
afternoon and evening. Showers and storms should begin diminishing
later in the evening due to the loss of daytime heating and
instability. Seasonal temps for this time of year continue into
the short term as highs inland climb into the lower to mid 90s
each afternoon. Along the immediate coast, highs will reach into
the upper 80s to low 90s each day. Dew points generally in the mid
to upper 70s will help support area wide heat indices around 102
to 107 degrees. /14

&&

.EXTENDED TERM /Tuesday Through Friday/...A mid to upper level
trough begins to dig across the northeastern U.S. on Tuesday and
Wednesday as the mid to upper level ridge over the much of the
western and central U.S. builds. This ridging will likely help keep
the the trough from digging further south into the forecast area.
Overall, the region will be in between the ridge to our west and the
trough to our east throughout the period. At the surface, weak
ridging over the western Atlantic begins to build back over the
Florida Peninsula and into the eastern Gulf by mid-week. Moisture
also starts to increase by mid-week with PWAT's ranging between 2
and 2.3 inches area wide. Therefore, isolated to scattered showers
and thunderstorms can be expected each day, with Wednesday having
the highest coverage around 60-70%. Temperatures continue to soar
through the period with highs generally in the lower to mid 90s.
Meanwhile, lows only dip down into the lower to mid 70s inland with
mid to upper 70s along the coast. Heat indices continue to hang
around the 102 to 106 degree each day. /14

&&

.MARINE...No impacts are expected through the period except for
winds and seas higher near isolated to scattered showers and storms.
/29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 23, 3:14 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
314 PM CDT Fri Jul 23 2021

ALZ053-055-232100-
Clarke AL-Monroe AL-
314 PM CDT Fri Jul 23 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MONROE AND CENTRAL CLARKE COUNTIES UNTIL 400 PM
CDT...

At 314 PM CDT, the strong thunderstorms were located along a line
extending from 8 miles east of Fulton to 7 miles southeast of
Coffeeville, and moving southeast at 15 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
these storms.

Locations impacted include...
Monroeville, Jackson, Grove Hill and Whatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8725 3143 8792 3144 8793 3145 8791
      3147 8792 3150 8791 3150 8792 3153 8794
      3153 8797 3155 8801 3157 8802 3158 8802
      3158 8803 3166 8808 3171 8809 3183 8748
TIME...MOT...LOC 2014Z 320DEG 12KT 3175 8758 3168 8799
Special weather statement, Jul 23, 3:33 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
333 PM CDT Fri Jul 23 2021

ALZ261-262-232115-
Baldwin Inland AL-Mobile Inland AL-
333 PM CDT Fri Jul 23 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE AND NORTHWESTERN BALDWIN COUNTIES UNTIL 415 PM
CDT...

At 333 PM CDT, the strong thunderstorm was located over Stockton, or
11 miles northwest of Bay Minette, moving south at 15 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Bay Minette, Stockton and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3090 8796 3091 8796 3108 8802 3114 8781
      3090 8769 3083 8791 3088 8789 3090 8789
      3092 8791 3090 8790 3086 8790 3085 8791
      3083 8792 3082 8794
TIME...MOT...LOC 2033Z 340DEG 13KT 3102 8789
Special weather statement, Jul 23, 4:05 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
405 PM CDT Fri Jul 23 2021

ALZ261-232145-
Mobile Inland AL-
405 PM CDT Fri Jul 23 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE COUNTY UNTIL 445 PM CDT...

At 405 PM CDT, the strong thunderstorm was located 5 miles west of
Movico, or 6 miles southeast of Citronelle, moving south at 15 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Creola, Axis, Mount Vernon and Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3108 8825 3114 8805 3114 8803 3093 8791
      3092 8791 3093 8792 3094 8792 3093 8793
      3093 8795 3091 8796 3088 8799 3083 8815
TIME...MOT...LOC 2105Z 340DEG 13KT 3105 8812
Special weather statement, Jul 23, 4:42 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
442 PM CDT Fri Jul 23 2021

ALZ051-052-MSZ067-232230-
Choctaw AL-Washington AL-Wayne MS-
442 PM CDT Fri Jul 23 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON AND WAYNE COUNTIES
UNTIL 530 PM CDT...

At 441 PM CDT, the strong thunderstorm was located just north of
Waynesboro, moving southeast at 20 mph.

Wind gusts in excess of 30 mph will be possible with this storm.

Locations impacted include...
Waynesboro, Clara, Millry, Buckatunna and Silas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3183 8889 3183 8876 3185 8865 3190 8844
      3161 8818 3143 8864
TIME...MOT...LOC 2141Z 328DEG 17KT 3170 8863
Special weather statement, Jul 23, 5:30 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
530 PM CDT Fri Jul 23 2021

ALZ052-MSZ067-076-232300-
Washington AL-Greene MS-Wayne MS-
530 PM CDT Fri Jul 23 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WASHINGTON...SOUTHEASTERN WAYNE AND NORTHEASTERN GREENE
COUNTIES UNTIL 600 PM CDT...

At 530 PM CDT, the strong thunderstorm was located 4 miles northeast
of State Line, or 10 miles west of Chatom, moving southeast at 15
mph.

Wind gusts in excess of 35 mph will be possible with this storm.

Locations impacted include...
Chatom, State Line, Buckatunna and Fruitdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3144 8809 3127 8845 3162 8863 3170 8840
TIME...MOT...LOC 2230Z 330DEG 15KT 3149 8843
Special weather statement, Jul 23, 5:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
535 PM CDT Fri Jul 23 2021

MSZ075-078-079-232315-
Stone MS-Perry MS-George MS-
535 PM CDT Fri Jul 23 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN GEORGE...SOUTHERN PERRY AND NORTHEASTERN STONE COUNTIES
UNTIL 615 PM CDT...

At 534 PM CDT, the strong thunderstorm was located 8 miles east of
Brooklyn, or 14 miles northeast of Wiggins, moving southeast at 15
mph.

Wind gusts in excess of 35 mph will be possible with this storm.

This storm will remain over mainly rural areas of northwestern
George, southern Perry and northeastern Stone Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3113 8901 3093 8878 3082 8896 3090 8914
      3100 8914 3105 8915
TIME...MOT...LOC 2234Z 325DEG 15KT 3105 8904

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:36 PM CDTSpecial Weather StatementMOBWilcox39 min
Jul 22, 9:05 PM CDTSpecial Weather StatementMOBButler40 min
Jul 23, 3:14 PM CDTSpecial Weather StatementMOBClarke, Monroe46 min
Jul 23, 3:33 PM CDTSpecial Weather StatementMOBBaldwin42 min
Jul 23, 4:05 PM CDTSpecial Weather StatementMOBMobile40 min
Jul 23, 5:30 PM CDTSpecial Weather StatementMOBWashington30 min
Jul 23, 5:41 PM CDTSpecial Weather StatementMOBBaldwin49 min
Jul 23, 5:47 PM CDTSevere Thunderstorm WarningMOBBaldwin43 min
Jul 23, 6:09 PM CDTSpecial Weather StatementMOBBaldwin51 min
Jul 23, 6:28 PM CDTSpecial Marine WarningMOB80 min
Jul 23, 6:43 PM CDTSpecial Weather StatementMOBBaldwin32 min
Jul 23, 4:42 PM CDTSpecial Weather StatementMOBWayne48 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.